MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CRUCIATE+ RETROREAMER BULLET; LIGAMENT RECONSTRUCTION INSTRUMENT SET

MEDOS INTERNATIONAL SàRL CRUCIATE+ RETROREAMER BULLET; LIGAMENT RECONSTRUCTION INSTRUMENT SET
Catalog Number 219004
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The two complaint devices were received and evaluated by an npd engineer.Visual observation revealed that the retroreamer was stuck/jammed inside the bullet.The bullet device was sectioned in half and it was found that there was galling between the retroreamer sleeve and the bullet which caused it to get stuck.The complaint could thus be confirmed.There are a couple of possibilities that might have led to this failure.It is possible that there was a side load on the bullet from the reamer causing the two to interfere.There is also a possibility that the drill was spinning in the same location within the bullet for a prolonged period causing the material to kick up and gall.Apart from these possibilities, however, we cannot discern a definite root cause for the reported failure at this point in time.For the bullet, a review into the depuy synthes mitek complaints system revealed 1 similar and 1 dissimilar complaint for the lot of devices that were released to distribution.A review of the device history record indicated that this batch of product was processed without incident; therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.For the twistr retroreamer, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).Associated medwatch: 1221934-2018-54064.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported via phone that the customer's cruciate + retroreamer welded into the bullet during an acl procedure.The case was completed by removing the bullet and using another like device.There were no patient consequences or delays.The device is being returned.Additional information received on 8/29/2017 via phone call: the retroreamer got stuck/jammed into the bullet, there were no issues with misalignment or the angle.The doctor decided to use another bullet and retroreamer.No patient consequences, the procedure was successfully completed using another device.Alternatives were readily available.Information received via phone from our sales rep on 9-14-2017: the twistr got stuck into the bullet during drilling into the joint space.The surgeon was trying to make a bone tunnel, but never made it since it got stuck.No damage was observed on the retroreamer or the bullet prior to use.The bullet was used around 5 times before this incident.This was the first failure that occurred with it.The blade had not been previously deployed.

Brand Name
CRUCIATE+ RETROREAMER BULLET
Common Device Name
LIGAMENT RECONSTRUCTION INSTRUMENT SET
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7840669
Report Number1221934-2018-54061
Device Sequence Number1155649
Product Code LXH
UDI-Device Identifier10886705025831
UDI-Public10886705025831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219004
Device Lot Number1705001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date09/03/2018
Patient Sequence Number1